The Nairobi Hospital is on the spot following the alleged death of an 8-year-old boy who was injected with the wrong dose.
Through a Twitter thread by the child’s father, Isaac Opondo, his son, Ryan Hawi passed on after he was injected with a wrong dose at the facility.
Apparently, Ryan, a vibrant young boy who had just gotten home from school, did his homework and played with his friends before retreating back home.
At around 9 PM that night, he complained of a backache and was given paracetamol but the pain did not subside.
The father consulted a pediatrician who referred him to the Nairobi Hospital where they checked in and he was given several medications.
After the medications, the boy’s father says things took a left turn as at around 2 AM, Ryan became drowsy and the doctors forced his admission to hospital.
“At casualty, he was given several medications including Morphine, a powerful opioid. We initially declined the admission request by the doctor because he seemed ok. Ryan was given ketorolac at 2 AM and this changed everything, Ketorolac was given off label and is not indicated for his management, he became drowsy and sleepy forcing us to agree to admit,” the father says.
On admission, Ryan was continued on morphine at 3ml/h and Gabapentin was introduced on his management.
These two medications, Morphine and gabapentin should not be used together and thus Ryan was overdosed on the drugs.
The father accuses Nairobi hospital doctors and staff of not giving his son a life-saving medication Naloxone which would have reversed the morphine overdose immediately.
He also says that the doctors failed to perform Hemodialysis to remove Gabapentin which would have been essential in saving Ryan’s life.
According to the boy’s father who is seeking justice, the negligence by doctors at Nairobi Hospital caused his son’s death within four days.
— IsaacDBA (@Opondoi) December 3, 2021